PDA

View Full Version : Temazapam


NanG
12-30-2003, 04:10 PM
I'm wondering if someone here can help me. My doctor is poo pooing me as being anxious and asked that I "trust" him on this. However, I think I have legitimate reasons to be concerned and would like to know:

I was taking 300-400 mg Neurontin nightly for epilpsy-like brain activity (w/o having epilpsy), which may have been contributing to my migraines, for about three years. After switching doctors, I was taken off the Neurontin and prescribed Temazapam 30 mg nightly for sleep.

It's been three months since starting the Temazapam and I'm very concerned about addiction/withdrawal. I've also lost about 20 pounds and wonder if it's from stopping the Neurontin (of which I did gain some weight) or if it could be from the Temazapam? Is it a "given" that I will be addicted to Tempazapam? Is 12 weeks too long to be on nightly doses of 30 mg? My doc has given me four refills, so it doesn't seem like something he'll have me stop anytime soon. I'm very concerned. Thanks for your assistance.

willow123
12-30-2003, 04:29 PM
stopping the neurotonin caused the weight gain you may become physically addicted to the sleeping meds and it will cause rebound insomnia, which i had after discontinuing halcion after 1yrs it took me approx 6 months to start normal sleep patterns, and my tolerance to the medication and my addiction prone mentality caused me to take more and more.. try switching your sleeps meds so you are not tolerant to one maybe a non narcotic like ambien or sonata might help

Lee Jones
12-31-2003, 01:00 AM
I'm wondering if someone here can help me. My doctor is poo pooing me as being anxious and asked that I "trust" him on this. However, I think I have legitimate reasons to be concerned and would like to know:

I was taking 300-400 mg Neurontin nightly for epilpsy-like brain activity (w/o having epilpsy), which may have been contributing to my migraines, for about three years. After switching doctors, I was taken off the Neurontin and prescribed Temazapam 30 mg nightly for sleep.

It's been three months since starting the Temazapam and I'm very concerned about addiction/withdrawal. I've also lost about 20 pounds and wonder if it's from stopping the Neurontin (of which I did gain some weight) or if it could be from the Temazapam? Is it a "given" that I will be addicted to Tempazapam? Is 12 weeks too long to be on nightly doses of 30 mg? My doc has given me four refills, so it doesn't seem like something he'll have me stop anytime soon. I'm very concerned. Thanks for your assistance.
Hi NanG. After 12 weeks use I am afraid that you will be addicted to temazepam.

Some people lose weight and yet some people gain weight when they are taking benzodiazepines ( temazepam ).

Bodymechanic
12-31-2003, 09:22 AM
Addictions are strange and unpredictable. I take tempazepam and have for a long time. I don't get addicted to it, no any other type of benzo. I don't get addicted to alcohol, barbituates or any other drug either. But you give me an opium drug and I'll have a habit within days.

It is an undisputable fact that the vast majority of people using addicting medications do not get addicted to them. We are the unlucky exception. I am saying all of this just because there is really no way to know if you will become addicted to any certain medication. A good rule of thumb; If you enjoy the effects of a medication and are tempted to take more, it is likely that you are prone to becoming addicted to it.

NanG
01-07-2004, 10:34 AM
Wow, thanks for the great replies. I appreciate it very much. Yinksy, I found your comment about the tolerance and anxiety very interesting. This is exactly how I feel. The temazapam doesn't work as well with keeping me asleep, however, I am more anxious than ever during the day.

I've tried to taper myself, by dumping out half the capsule. Real scientific, huh? Anyway, I ended up awake most of the night and regretted not taking the full strength. I've scheduled an appointment with my doctor for tomorrow and will ask about tapering off. It should be interesting.

Thanks everyone.